i have a question. can b12 injections cause pain the patient? i have some patients that do not notice anything when i give them their injection while others complain that it hurt or it was sore. my supervisor has no complaints when she gives her injections. i was just curious if i should be concernedor not. thanks!
Mar 10, '12
Pain can result from the injection. I think it depends on the patient and your technique, too. I've had patients tell me Lovenox doesn't hurt at all while others say it hurts. Also consider your needle size.
Mar 10, '12
i had some patients call and tell my supervisior it hurts when i gives them, for example, yesterday, they called and said it didn't hurt when i gave them the shot but after words it had big brusie and a lump, but she also had very high bp. could that be the cause of the lump? i just don't understand why some patients hurt and others dont. i have been doing it for a year now, i shouldn't be having these problems. sometimes i question if i should be even in this field because of this issue.
Mar 17, '12
there are little nerves in the skin that no one can see. sometimes you hit one, sometimes you don't. this is not remotely a good reason for questioning your qualifications for nursing. if you are giving the subcutaneous medication properly (and you can check the book for that-- smallest needle, right depth and angle, right drug), it's luck of the draw.
remember that a smaller syringe (such as you would use for a subq med) will push out harder than a bigger one, so if it's the delivery pressure of the drug and not the needle insertion itself that appears to be the problem, inject more slowly.
as an experiment to demonstrate that, take a 2cc syringe of water and a 30 cc syringe of water. push them each as hard as you can, as fast as you can, and see which one hits the ceiling better. higher pressure develops from the smaller plunger. think of how stiletto heels dent a soft floor, but flats on a woman of the same weight do not.
Must Read Topics